Why do Stimulants Make Me Sleep?
Sleepiness is an uncommon side effect of stimulants like Adderall, but it does happen. Being sleepy from stimulants is usually related to a stimulant crash after stopping use of it abruptly. If sleepiness from stimulants is interfering with your daily life, you should stop using them.
There are ways that you can help reduce your overall energy crash and sleepiness from stimulants that you’re using. You can either check out our best energy pills section to find a stimulant-free option for your, or use the smart-caffeine in Performance Lab Stim to reduce the overall energy crash.
Why do Stimulants Cause Sleepiness?
It’s all down to the energy crashes that follow them. Because of the high levels of caffeine you’re taking in, the neurotransmitter adenosine was able to build up in the brain – as the caffeine has been blocking it. Adenosine is what makes you feel fatigued, caffeine helps you feel energized by blocking these effects. Once the caffeine is metabolized, your brain is flooded with adenosine which causes feelings of extreme tiredness and lethargy.
This is what’s known as the energy crash that you usually face after having a large amount of caffeine.
What else do stimulants cause, aside from sleepiness?
Aside from sleepiness, there are numerous side effects that are linked to stimulants.
Potential side effects from stimulants may include:
- Hypertension – High Blood Pressure.
- Irritability – More often in a bad mod.
- Tremor – Involuntary shaking.
- Insomnia – Inability to sleep at night.
- Headache – Pain in the head.
- Nausea and diarrhea – Sickness and upset stomach.
- Anxiety – Feeling on unease, worry and fear.
- Dizziness – Light headedness and confusion.
- Stuffy nose – Congested sinuses.
- Back pain – Pain in the lower spine.
Some of these effects depend on the type of stimulant that you are using – but these are risks nonetheless. If you are experiencing anything like this it may be worth reducing your overall dosage or consulting your doctor.
So, why do stimulants cause sleepiness?
Stimulants primarily cause sleepiness (albeit in rare cases) due to the crashing effect that happens after their use.
For example when you use caffeine, you are energized by the stimulant blocking adenosine to your brain (which causes fatigue) however, once it wears off – all that adenosine can come back. In doing so, you can be hit with a big amount of fatigue suddenly.
However, this is not the only side effect of stimulants. Several other side effects have been noted from those that use them, such as hypertension, nausea, dizziness and diarrhea to name but a few.
- Why do Stimulants Make Me Sleep?
- Does Melatonin Affect Birth Control?
- Performance Lab Sleep Review: #1 Natural Sleep Aid?
- Is Melatonin Safe With Alcohol?
- Can You Take Melatonin with Zoloft?
- Can You Take Melatonin with Nyquil?
- MCT Oil Before Bed
- Does Adderall Make You Dehydrated?
- Why do Stimulants Make Me Sleep?
- Does Adderall make you sweat?
- Drugs that increase BDNF | Brain-Derived Neurotrophic Factor
- How long after taking Adderall can I drink Alcohol?
- Can nootropics cause brain damage?
- Does Adderall Make You Poop?
- OptiMind VS Adderall
- Does Adderall make you smarter?
- What are the Negative Effects of Caffeine?
- Should I take Ashwagandha in the Morning or Night?
- What foods contain Citicoline?
- Performance Lab Energy Review: #1 Mitochondria Supplement?
- Performance Lab Stim Review | Caffeine Supplement FAQ
- Mind Lab Pro Review – The Best for Your Brain?
- Performance Lab Mind Review: The Ultimate Stackable Nootropic
Hi, I’m Pablo Garduno. I am a biohacking enthusiast, and Head Writer of SanDiegoHealth.org. I write the majority of the content on this site, and appreciate you taking the time to read my work.